MAUDE Adverse Event Report: MEDELA AG FREESTYLE BREASTPUMP; PUMP, BREAST, POWERED

MEDELA AG FREESTYLE BREASTPUMP; PUMP, BREAST, POWERED
Model Number 27260
Health Effect - Clinical Code Burning Sensation (2146)
Date of Event 02/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medela llc customer service referred the customer to medela (b)(4) customer service.On 02/11/2020, medela (b)(4) customer service contacted the customer and she indicated that she was using a 24mm breast shield on one side and a 27mm breast shield on the other side, as recommended by her lactation consultant.Additionally, she indicated that she cleaned her kit parts with warm soapy water, but had never sanitized them.She stated that she had been able to use a medela symphony breast pump upon birth successfully and her baby was taking the breast well, but while pumping with the freestyle breast pump for 20 minutes she had only expressed 15ml combined.She also indicated she had seen a doctor because of the pain from pumping and had been prescribed a cream.Medela (b)(4) customer service conducted troubleshooting with the customer, including disassembling, inspecting, cleaning and reassembling the kit and tubing set; and verifying breast shield fit.The troubleshooting did not resolve the issue.The customer was sent a replacement pump, a breast shield sizer, and a one month access code for the medela 24/7 lc breastfeeding support application.Return of her original pump was requested for testing/evaluation.The customer was contacted by a complaint handler on multiple occasions, including in writing, to get additional information, with no response as of the date of this report.Medela is filing this report, which is considered a serious injury as it required medical attention (medication was prescribed).
 
Event or Problem Description
On 02/07/2020, the customer alleged to medela llc that her freestyle breast pump had low suction and her nipples were burning after pumping, due to not being able to pump.

Brand Name
FREESTYLE BREASTPUMP
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA AG
lattichstrasse 4b
baar zug 6341
SZ  6341
MDR Report Key9793539
Report Number1419937-2020-00018
Device Sequence Number14077468
Product Code HGX
UDI-Device Identifier00020451330921
UDI-Public020451330921
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K150499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number27260
Device Catalogue Number27260
Device Lot NumberASKU
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2020
Initial Report FDA Received Date03/05/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;